A benzo story of withdrawal from Valium (diazepam) and the symptoms that accompany that experience.
Key Topics: Anxiety, Benzos, Valium (diazepam), Dependence, Withdrawal, Symptoms, Depression, Isolation, Support Groups
Stories presented on Easing Anxiety may contain triggering content. If this is a concern for you, please refrain from reading any further. These stories are provided for informational purposes only and should never be considered medical advice. Opinions stated are those of the author only. See our disclaimer at the bottom of this post for more information.
I have just finished listening to the latest podcast. I look forward to receiving my email each week to say it’s available to listen to. I really enjoy them and thank you for being a voice for us all.
So, I finished my diazepam taper on the 23rd March, just over two weeks ago. I have various symptoms, brain fog, some dizzy spells, nausea, insomnia, fatigue, inner trembling in the mornings, UTI type symptoms with no UTI, pelvic pain with nothing found on scan, and a few more aches and pains. I have to say some of these are improving although, like everyone else going through this, we don’t like to say something is feeling a bit better…in case we jinx it and it gets worse!
I was put on diazepam for anxiety like many other people.
I was interested in the feature today as it was about the psychological symptoms (Benzo Free Podcast: “Anxiety: The Beast of Withdrawal). I was put on diazepam for anxiety like many other people. Since the taper got down low and post withdrawal the anxiety is off the chart, and I have also developed some agoraphobia.
I try to get out for a walk every day and if I’m not to spaced out with the head symptoms, I’ll drive to the supermarket for a few bits. I do this to make sure I get out.
I have isolated myself, putting off visits from friends and family, and I do not visit them either. I am alone all day as my husband works, he is my support I suppose, he cooks and makes sure I eat. He finds it hard sometimes — it must be so stressful for him.
I cry so much I have bags under my eyes you could carry your shopping in!
Anyway, I wanted to mention depression. I have never known anything like it. I have had low mood in the past, but this is off the scale. It’s such a hopeless time — you feel it will never end. I cry so much I have bags under my eyes you could carry your shopping in!
I have very negative looping thoughts. I am not suicidal, but often feel like I can’t go on if that makes sense. There are two Monday to Friday Benzo support organisations who I can call everyday if need be. They are very reassuring and tell me everything I am experiencing is “ normal.” This all feels so far from “normal.” They say these psychological symptoms will pass, they say I am in acute WD. How long does that last? We don’t know… everyone is different!
I don’t have any anger issues luckily. I hope I don’t get them anyway, although I have noticed that when you read something out, you always say “quote and unquote “ — that irritates me, ha ha.
I am hoping that soon I can start to rebuild my life…
I am hoping that soon I can start to rebuild my life, which is very small at the moment and very unpleasant. Maybe you could do a podcast on success stories. I’d love to hear some. It would give me hope and some inspiration ( there’s a song in there !)
Thank you for setting up Benzo Free and I love the podcasts. You have a very calming voice.
Share Your Story
We are always looking for new stories to share. Please visit our feedback form if you’d like to share your story with our community. Thank you.
All stories shared on Easing Anxiety are done so with the author’s permission. These stories are provided for informational purposes only and should never be considered medical advice. The views and opinions expressed within are those of the author only, and do not necessarily reflect those of Easing Anxiety or its founder. Stories presented on Easing Anxiety may contain triggering content for certain segments of the population. While provided as an informational resource to our community, some stories may not be beneficial to those who are sensitive to their content. Regarding benzodiazepine withdrawal or BIND, most people can withdraw safely, successfully, and without serious complications if they are informed and have a solid support system. Many of the stories shared on Easing Anxiety are extreme and should not be used to create any expectations of one’s individual experience. Please read the Ashton Manual formore information and work with your doctor. Withdrawal, tapering, or any other change in dosage of benzodiazepines, nonbenzodiazepines (Z-drugs), or any other prescription medication should only be done under the direct supervision of a licensed physician. View our complete disclaimer for more info.